I am 23 years old and have an unusual problem. Ever since I was a child my younger brother, he's a year younger than me, has problems with exposing himself. On a regular basis he would stick his penis out of his pants and often masturbate behind me while I was not looking. I would yell and throw things at him but he would run away and return just when I turned my back. Many times he would do this in public. This situation became increasingly worse in that he would stick out his penis out try to rub up against me when I wasn't expecting it. For example, if I were standing next to my mother in the kitchen, he would do this. A few years ago he attempted to drug me while no one was home. I had to lock myself in a room and wait for someone to come home.
This behavior has stopped several years ago. I had moved away to college but unfortunately had to move back. Yesterday while only my brother and I were home he seemed a bit odd and wanted to be in my company. He said he wanted to make food and I tried to help him when I noticed that his penis was sticking out of his pants. I feel like this entire situation is starting over again. I don't feel comfortable doing anything in my house and refuse to be alone with him even for a second.
What should I do? Am I in danger? I have seen a therapist and she suggested that I stay away from my house. If I move out how do I explain these radical changes in my life (I planned on staying home for a year while I apply to medical school)? How can anyone understand, especially my boyfriend. This is a horrible situation I'm in. It doesn't sound like abuse but what is it?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.